Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 20, 2005, 3:35 PM CDT for Marshall County, Peoria County, Woodford County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2005, 3:35 PM CDT (20:35 UTC)
- Expired
- Apr 20, 2005, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Marshall County, IL, Peoria County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 202035 SVRILX ILC123-143-203-202130- /O.NEW.KILX.SV.W.0032.050420T2035Z-050420T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 335 PM CDT WED APR 20 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARSHALL COUNTY IN CENTRAL ILLINOIS EXTREME NORTHEASTERN PEORIA COUNTY IN CENTRAL ILLINOIS NORTHERN WOODFORD COUNTY IN CENTRAL ILLINOIS * UNTIL 430 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHILLICOTHE...OR ABOUT 7 MILES SOUTHWEST OF LACON...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WASHBURN VARNA TOLUCA WENONA MINONK OTHER LOCATIONS IN THE WARNING INCLUDE...BENSON...LA ROSE...CAZENOVIA AND LOW POINT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4102 8952 4083 8952 4084 8894 4108 8908 $$ CHURCHILL
2 follow-up statements
000 WWUS53 KILX 202103 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 401 PM CDT WED APR 20 2005 ILC143-202111- /O.CAN.KILX.SV.W.0032.000000T0000Z-050420T2130Z/ PEORIA- 401 PM CDT WED APR 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PEORIA COUNTY HAS BEEN CANCELLED... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4103 8941 4075 8943 4077 8894 4104 8907 $$ ILC123-203-202130- /O.CON.KILX.SV.W.0032.000000T0000Z-050420T2130Z/ WOODFORD-MARSHALL- 401 PM CDT WED APR 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR NORTHERN WOODFORD AND SOUTHEASTERN MARSHALL COUNTIES... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WASHBURN...OR ABOUT 12 MILES SOUTHEAST OF LACON...MOVING EAST AT 25 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... METAMORA. WASHBURN. VARNA. ROANOKE. TOLUCA. MINONK. OTHER LOCATIONS AFFECTED INCLUDE...CAZENOVIA...LOW POINT...LA ROSE... BENSON AND PANOLA. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO DIME SIZE IN DIAMETER HAS BEEN REPORTED JUST WEST OF METAMORA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4103 8941 4075 8943 4077 8894 4104 8907 $$ CHURCHILL
000 WWUS53 KILX 202129 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 428 PM CDT WED APR 20 2005 ILC123-203-202138- /O.EXP.KILX.SV.W.0032.000000T0000Z-050420T2130Z/ WOODFORD-MARSHALL- 428 PM CDT WED APR 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WOODFORD AND SOUTHEASTERN MARSHALL COUNTIES EXPIRES AT 430 PM CDT... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4103 8941 4075 8943 4077 8894 4104 8907 $$ CHURCHILL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:30 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 20, 3:30 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 PM CDT WED APR 20 2005 .DISCUSSION... MAIN SHORT-TERM FORECAST CONCERN WILL FOCUS ON POPS TONIGHT THROUGH FRIDAY...AS FRONTAL BOUNDARY REMAINS IN THE VICINITY. IN THE LONGER-TERM...EMPHASIS SHIFTS TO COOLING TEMPS AND POTENTIAL LOW POPS OVER THE WEEKEND. 18Z SURFACE ANALYSIS SHOWS COLD FRONT STRETCHING ACROSS NORTHERN ILLINOIS...FROM NEAR KANKAKEE TO JUST SOUTH OF GALESBURG. WARM AND INCREASINGLY MOIST AIRMASS ACROSS CENTRAL ILLINOIS IS CONTRIBUTING TO SCT CONVECTION ALONG THE BOUNDARY. FURTHER WEST...AN MCS CONTINUES TO DROP SOUTHEASTWARD ACROSS MISSOURI. ALOFT...LARGE CUT-OFF LOW SPINNING ACROSS THE GREAT BASIN...WHILE ADDITIONAL SHORT-WAVE ENERGY DROPPING SOUTHWARD IN THE NORTHERN STREAM INTO THE UPPER MIDWEST. SHORT TERM...TONIGHT THROUGH SATURDAY... FIRST CONCERN WILL BE ONGOING POPS TONIGHT...AS COLD FRONT DROPS SLOWLY SOUTHWARD. MODELS IN GOOD AGREEMENT BRINGING BOUNDARY TO NEAR I-72 BY 03Z THU...THEN CLEARING THE FAR SE KILX CWA BY AROUND 10Z. CURRENT CONVECTION WILL SHIFT TO THE I-72 CORRIDOR THIS EVENING...SO WILL HIT POPS HARDEST IN THIS AREA. WILL GO WITH LIKELY POPS CENTRAL AND SOUTH...AND CHC POPS NORTH. BEST POPS WILL SHIFT SOUTHWARD OVERNIGHT...PERSISTING ACROSS THE FAR SE UNTIL DAWN. BOTH NAM/GFS TAKE BOUNDARY TO NEAR THE OHIO RIVER BY 15Z THU. NOT EXACTLY A LOT OF LOW-LEVEL DRYING TAKING PLACE IMMEDIATELY BEHIND THE FRONT TODAY...AS CURRENT SFC DEWPOINTS ACROSS SOUTHERN WISCONSIN ARE STILL IN THE MIDDLE 50S. NAM TIME-HEIGHT CROSS-SECTIONS INDICATE LOW-LEVEL MOISTURE/CLOUDINESS TO PERSIST ACROSS MUCH OF THE KILX CWA THROUGH NOON...WITH CLOUDS BEGINNING TO BREAK UP SOMEWHAT ACROSS THE NORTH DURING THE AFTERNOON. WITH FRONTAL BOUNDARY REMAINING SO CLOSE BY...WILL MAINTAIN SLIGHT CHC POPS ACROSS THE SOUTH AND SOUTHEAST...WHILE DRYING THINGS OUT ELSEWHERE. A SECOND MORE VIGOROUS NORTHERN STREAM WAVE DROPS INTO THE UPPER MIDWEST BY LATE THURSDAY...HELPING ABSORB WESTERN CONUS UPPER LOW. AS LOW EJECTS NORTHEASTWARD...SURFACE CYCLOGENESIS ACROSS THE PLAINS HELPS LIFT FRONTAL BOUNDARY BACK NORTHWARD. UPPED POPS INTO THE LIKELY CATEGORY FOR THURSDAY NIGHT...AS SURFACE LOW TRACKS ACROSS CENTRAL ILLINOIS. INSTABILITY AXIS CENTERED OVER AREA BY 12Z FRI...WITH SURFACE-BASED LIS IN THE 0 TO -4C RANGE. AS LOW MOVES INTO INDIANA...COLD FRONT SWINGS THROUGH AREA BY 18Z FRI...SHIFTING BEST INSTABILITY INTO SOUTHEAST ILLINOIS. WILL THEREFORE END THUNDER CHCS ACROSS ALL BUT EAST AND SOUTHEAST CWA FOR FRIDAY AFTERNOON. UPPER TROUGH BUILDS SOUTHWARD ACROSS THE GREAT LAKES OVER THE WEEKEND...RESULTING IN MARKEDLY COOLER WEATHER. NAM/GFS QUITE SIMILAR WITH POSITION AND STRENGTH OF UPPER LOW...AS IT DROPS SOUTHWARD INTO NORTHERN INDIANA BY 00Z SUN. DEEP CYCLONIC FLOW PRESENT ACROSS THE AREA ON SATURDAY...ALONG WITH VERY COLD AIR ALOFT (-28 TO -30C AT 500MB)...AND STEEP LOW-LEVEL LAPSE RATES. IN ADDITION...VIGOROUS SHORT-WAVE PROGGED TO ROTATE AROUND UPPER LOW. HAVE THEREFORE ADDED MORE CLOUDS AND LOW POPS TO THE FORECAST FOR SATURDAY. LONG TERM...SUNDAY THROUGH WEDNESDAY... IN THE EXTENDED...COOL NORTHWESTERLY FLOW PATTERN PERSISTS ACROSS THE EASTERN CONUS THROUGH THE PERIOD. NEXT MAJOR SHORT-WAVE DROPS INTO THE REGION LATE MONDAY INTO TUESDAY. MADE ONLY MINOR TWEAKS TO THE EXTENDED...INCLUDING DROPPING POPS FOR MONDAY AND BUMPING TEMPS DOWN A BIT. && .ILX WATCHES/WARNINGS/ADVISORIES... .IL...NONE. && BARNES
Hazardous weather outlook, Apr 20, 11:05 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT WED APR 20 2005 ILZ027>031-036>038-040>053-211100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...PEORIA... SPRINGFIELD AND TAYLORVILLE 1105 AM CDT WED APR 20 2005 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH SOUTH INTO CENTRAL ILLINOIS THIS AFTERNOON HELPING TO IGNITE SCATTERED THUNDERSTORMS. A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM IS EXPECTED TO PUSH INTO CENTRAL ILLINOIS LATE THURSDAY NIGHT AND FRIDAY...BRINGING WITH IT ANOTHER CHANCE FOR THUNDERSTORMS TO CENTRAL ILLINOIS. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON MONDAY AND TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THE EARLY EVENING HOURS...ROUGHLY FROM 200 PM THROUGH 800 PM. ILZ054>057-061>063-066>068-071>073-211100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-JASPER- LAWRENCE-MOULTRIE-RICHLAND-SHELBY- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE... MATTOON AND SHELBYVILLE 1105 AM CDT WED APR 20 2005 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EARLY TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH SOUTH INTO EAST CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON AND THIS EVENING HELPING TO IGNITE SCATTERED THUNDERSTORMS. A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORM WILL STILL BE POSSIBLE ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY. HOWEVER...AS A NEW STORM SYSTEM PUSHES INTO CENTRAL ILLINOIS LATE THURSDAY NIGHT AND FRIDAY...MORE ORGANIZED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. AFTER THE THREAT ENDS LATER ON FRIDAY...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON MONDAY AND TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON THROUGH THIS EVENING...ROUGHLY FROM 400 PM TO 10 PM. HJS
In the hours before
Local storm report, Apr 20, 2:37 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CDT WED APR 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL LACON 41.02N 89.41W
04/20/2005 0.88 INCH MARSHALL IL EMERGENCY MNGR
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:39 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.